Alert archive / New Mexico / Wind Advisories in 2015
Wind Advisory 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 26, 2015, 3:39 AM MDT. It took effect at Apr 26, 2015, 10:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2015, 3:39 AM MDT (09:39 UTC)
- In effect from
- Apr 26, 2015, 10:00 AM MDT
- Expired
- Apr 26, 2015, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
203 WWUS75 KABQ 260939 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 339 AM MDT SUN APR 26 2015 ...STRONG WESTERLY WINDS ACROSS SOUTHWEST CHAVES COUNTY TODAY... .A POTENT LOWER PRESSURE SYSTEM WILL BRING STRONG WINDS TO MUCH OF SOUTHERN NEW MEXICO TODAY...INCLUDING SOUTHWEST CHAVES COUNTY. NMZ540-261800- /O.NEW.KABQ.WI.Y.0012.150426T1600Z-150427T0200Z/ SOUTHWEST CHAVES COUNTY- 339 AM MDT SUN APR 26 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. * LOCATION...SOUTHWEST CHAVES COUNTY...INCLUDING THE TOWNS OF ELK AND DUNKEN. * WINDS...WEST TO SOUTHWEST AT 25 TO 35 MPH WITH OCCASIONAL GUSTS TO NEAR 50 MPH. * TIMING...WINDS INCREASING THIS MORNING...PEAKING THIS AFTERNOON THEN DECREASING THIS EVENING. * VISIBILITY...POTENTIAL FOR LOCALIZED REDUCTIONS TO NEAR 5 MILES IS BLOWING DUST. * LOCAL IMPACTS...STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
2 follow-up statements
154 WWUS75 KABQ 261742 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1142 AM MDT SUN APR 26 2015 NMZ540-270200- /O.CON.KABQ.WI.Y.0012.000000T0000Z-150427T0200Z/ SOUTHWEST CHAVES COUNTY- 1142 AM MDT SUN APR 26 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...SOUTHWEST CHAVES COUNTY...INCLUDING THE TOWNS OF ELK AND DUNKEN. * WINDS...WEST TO SOUTHWEST AT 25 TO 35 MPH WITH OCCASIONAL GUSTS TO NEAR 50 MPH. * TIMING...WINDS WILL PEAK DURING THE EARLY TO MID AFTERNOON BEFORE GRADUALLY DECREASING BY EARLY EVENING. * VISIBILITY...POTENTIAL FOR LOCALIZED REDUCTIONS TO NEAR 5 MILES IS BLOWING DUST. * LOCAL IMPACTS...STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
167 WWUS75 KABQ 270153 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 753 PM MDT SUN APR 26 2015 NMZ540-270300- /O.EXP.KABQ.WI.Y.0012.000000T0000Z-150427T0200Z/ SOUTHWEST CHAVES COUNTY- 753 PM MDT SUN APR 26 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... WINDS HAVE DECREASED BELOW ADVISORY LEVELS ACROSS SOUTHWEST CHAVES COUNTY. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. WIND GUSTS MAY OCCASIONALLY APPROACH 35 MPH THROUGH THE REMAINDER OF THE EVENING DUE TO PASSING SHOWERS. $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 25, 11:48 PM MDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 25, 11:48 PM MDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1148 PM MDT SAT APR 25 2015 .AVIATION... 06Z TAF CYCLE STILL SOME VIRGA SHOWERS PERSISTING ACROSS THE NORTHERN MTNS...BUT THE NEXT WAVE OF PRECIP HAS MOVED INTO WESTERN NM...IMPACTING KFMN AND KGUP. PRECIP WILL EXPAND EASTWARD EARLY SUNDAY MORNING... IMPACTING CENTRAL NM BY OR SHORTLY AFTER SUNRISE AND OVER EASTERN NM BTW 18 AND 21Z. SEVERAL HOURS OF RAIN IS LIKELY AT MOST LOCALES...BUT DURATION MAY BE A BIT OVERDONE IN TAFS. LATER ISSUANCES WILL LIKELY TRIM BACK RAINFALL DURATION AS CONFIDENCE IN TIMING INCREASES. TS WILL BE POSSIBLE JUST ABOUT ANYWHERE...BUT BEST CHANCES ARE ACROSS NE NM. MVFR CIGS WILL BE POSSIBLE WITH ANY PRECIP...AND MTN OBSCURATIONS ARE LIKELY. VSBYS MAY BE LOWERED IN HEAVIER PRECIP. THOUGH RAIN WILL BE DOMINANT...SOME HIGH ELEVATION MTN SNOW WILL BE POSSIBLE ACROSS THE NORTH CENTRAL MTNS. WEST TO NW WINDS WILL ALSO INCREASE SUNDAY AFTN...WITH BREEZY TO WINDY CONDITIONS LIKELY. THE STRONGEST WINDS WILL FROM KSRR TO KROW WHERE GUSTS NEAR 35KT ARE POSSIBLE. NE NM WILL BE THE EXCEPTION TO THE W TO NW WINDS DUE TO A BACK DOOR COLD FRONT EDGING INTO THE AREA IN THE AFTN. THIS FRONT WILL SINK SOUTHWARD AFT 00Z MON AS WIDESPREAD PRECIP DEVELOPS BEHIND IT. 34 && .PREV DISCUSSION...528 PM MDT SAT APR 25 2015... .UPDATE... UPDATED POPS FOR TONIGHT BASED ON OBS AND LATEST GUIDANCE. ALSO ADDED THE SOUTHERN SANGRE DE CRISTO MTS TO THE WINTER STORM WATCH...AS THEY WERE UNINTENTIONALLY OMITTED. UPDATED ZFP AND WSW ALREADY TRANSMITTED. && .PREV DISCUSSION...336 PM MDT SAT APR 25 2015... .SYNOPSIS... SIGNIFICANT WETTING EVENT UPCOMING FOR THE SUNDAY TO MONDAY PERIOD AS POTENT TROUGH ALOFT DIVES INTO ARIZONA TONIGHT AND MORPHS ON ITS SOUTH END INTO A CLOSED LOW EARLY SUNDAY. STRONG UPWARD VERTICAL VELOCITY AHEAD AND WITH THIS SYSTEM PLUS THE PACIFIC MOISTURE THE SYSTEM IS DRAGGING ALONG WILL GIVE MOST LOCALES AT LEAST LIGHT TO MODERATE RAIN AMOUNTS. BY FAR THE HEAVIEST PRECIPITATION IS EXPECTED TO FALL ACROSS THE SANGRE DE CRISTOS EAST ACROSS THE FAR NORTHEAST PLAINS. HEAVY SNOW ACCUMULATIONS ARE PRETTY LIKELY IN THE FORMER AND TO A SOMEWHAT LESSER DEGREE ACROSS WESTERN PORTIONS OF THE NORTHEAST HIGHLANDS AND VICNITY OF RATON PASS AND MORE GENERALLY THE HIGHER TERRAIN NEAR THE COLORADO LINE. DRYING AND WARMING FROM TUESDAY ON WITH MAYBE ISOLATED MOUNTAIN CONVECTION. && .DISCUSSION... SIGNIFICANT PRECIP EVENT UPCOMING FOR SUN TO MON PERIOD AS A STRONG UPPER TROUGH DIVES INTO AZ TONIGHT AND STRENGTHENS INTO A CLOSED LOW ON ITS SOUTH END EARLY SUNDAY. STRONG FORCING AHEAD AND WITH THIS SYSTEM PLUS PACIFIC MOISTURE THE SYSTEM BRINGS WITH ITSELF WILL GIVE MOST LOCALES AT LEAST LIGHT TO MODERATE RAIN AMOUNTS. HEAVIEST PRECIP BY FAR IS EXPECTED ACROSS THE SANGRE DE CRISTOS EAST ACROSS THE FAR NORTHEAST PLAINS. HEAVY SNOW ACCUMULATIONS ARE PRETTY LIKELY IN THE FORMER AND TO A SOMEWHAT LESSER DEGREE ACROSS WESTERN PORTIONS OF THE NORTHEAST HIGHLANDS AND VICNITY OF RATON PASS AND MORE GENERALLY THE HIGHER TERRAIN NEAR THE COLORADO LINE. WILL BE CONTINUING THE WINTER STORM WATCH FOR THE SAME AREAS AS PREVIOUSLY ISSUED. BIGGEST FCST CHALLENGE SEEMS TO BE HOW FAR...IF AT ALL...THE ACCUMULATING SNOW WILL DEVELOP INTO THE LOWER TERRAIN OF THE NE HIGHLANDS AND THE RATON RIDGE/JOHNSON MESA AREA. WHILE THICKNESS VALUES AND 700 MB TEMPS LOOK EVER SO SLIGHTLY LOWER FOR THIS AREA THAN WAS DEPICTED 24 HOURS AGO...STILL ARE FACING THE FACT THAT MUCH OF THE WRAPAROUND MOISTURE ON N TO NW SIDE OF LOW WILL HAVE AT LEAST SOME GULF OF MEXICO ORIGIN AND OTHER CONSIDERATION IS THAT AIR MASS NORTH OF THE BACK DOOR FRONT IS NOT VERY CHILLY. DRYING AND WARMING FROM TUESDAY ON WITH MAYBE ISOLATED MOUNTAIN CONVECTION. JET STREAK ON THE NW TO W SIDE OF UPPER LOW WILL COMBINE WITH RESIDUAL LOW LEVEL MOISTURE TO PRODUCE AT LEAST A FEW SHOWERS AND THUNDERSTORMS OVER THE WRN AND NRN MOUNTAINS TUE AFTN AND EARLY EVE. HEALTHY UPPER LEVEL RIDGE BEGINS TO TRANSLATE EAST TOWARD THEN OVER NM WED AND THU...WARMING TEMPERATURES TO ABOVE SEASONAL NORMS LIMITING CONVECTION CHANCES TO SLIGHT...MAINLY OVER THE NRN MOUNTAINS. RIDGE AXIS SLIDES EAST OF NM THU NIGHT AND FRI. GFS AND ECMWF IN GOOD AGREEMENT THAT A RELATIVELY MOIST SOUTH TO SWLY FLOW ALOFT WILL DEVELOP FRIDAY INTO EARLY NEXT WEEKEND...RESULTING IN ISOLATED TO PERHAPS AT TIMES SCATTERED SHOWERS AND STORMS. 43 && .FIRE WEATHER... WHAT A DIFFERENCE A YEAR MAKES. COOL AND RELATIVELY MOIST CONDITIONS CONTINUE TO FAVOR THE REGION TODAY AHEAD OF THE NEXT WEATHER MAKER FOR SUNDAY AND MONDAY. THIS NEXT SYSTEM WILL BE THE TYPE TO MITIGATE FIRE WEATHER CONCERNS FOR SEVERAL DAYS IF NOT WEEKS IN SOME AREAS. BUT FIRST...THE MARGINAL CRITICAL CONDITIONS DEVELOPING TODAY OVER THE EAST CENTRAL PLAINS AND PARTS OF THE HIGHLANDS WILL CONTINUE THROUGH SUNSET. HUMIDITY WILL THEN TREND UP TONIGHT AS DEEP MOISTURE ADVECTION INCREASES FROM THE WEST. WETTING RAINFALL IS EXPECTED TO BEGIN WEST OF THE DIVIDE BEFORE MIDNIGHT THEN SHIFT EAST INTO THE RIO GRANDE VALLEY AROUND SUNRISE. THE CENTER OF THE UPPER LOW WILL SLIDE EAST ALONG THE I-40 CORRIDOR THROUGH MONDAY AND DELIVER A SIGNIFICANT SOAKING RAIN EVENT FOR MUCH OF THE AREA...ESPECIALLY THE NORTHERN MTS AND THE NORTHEAST PLAINS. TEMPS WILL BECOME COLD ENOUGH FOR HEAVY SNOW ACCUMS ABOVE 8000 FT SUNDAY NIGHT AND MONDAY MORNING WHERE UP TO 1 FOOT IS POSSIBLE. IT WILL LIKELY SNOW IN LOWER TERRAIN AREAS BUT WITH LIMITED ACCUMS. THE OTHER GOOD NEWS IS TEMPS REMAIN 15 TO 25F BELOW NORMAL MONDAY AND TUESDAY BEFORE REBOUNDING BACK TOWARD NORMAL WEDNESDAY. THIS WILL ALLOW SNOW TO MELT SLOWLY AND SOIL MOISTURE VALUES TO STAY ELEVATED FOR SEVERAL DAYS AFTERWARD IN THE LOWER ELEVATIONS. A RIDGE WILL SLIDE INTO THE AREA WEDNESDAY THEN CREST THURSDAY BEFORE BREAKING DOWN FRIDAY. VENT RATES WILL DETERIORATE WITH PERHAPS SOME POOR VALUES THURSDAY. RH RECOVERIES WILL BE HIGH FOR MOST AREAS WITH WET SOILS AND NOCTURNAL INVERSIONS IN PLACE. GUIDANCE INDICATES A GOOD DEAL OF MID LEVEL MOISTURE TRAPPED BENEATH THE RIDGE WHICH WILL ENHANCE THE RECYCLING OF RAIN SHOWERS AND KEEP CLOUD COVER AROUND FOR LATE IN THE AFTERNOON. CHANCES FOR MORE WETTING RAINFALL INCREASE BY THE WEEKEND AS A LOW PRESSURE SYSTEM DEVELOPS VERY SLOWLY ALONG THE CALIFORNIA COASTLINE. THIS WILL HELP FORCE A MONSOON-LIKE PATTERN WITH MOIST AND UNSTABLE SOUTH SOUTHWEST FLOW OVER NM. DAILY ROUNDS OF SHOWERS AND STORMS ARE POSSIBLE FRIDAY THROUGH NEXT MONDAY. A QUICK GLIMPSE AT THE LONGER RANGE PATTERN THROUGH THE FIRST FEW DAYS OF MAY INDICATES ELEVATED MOISTURE AND BELOW NORAL TEMPS CONTINUING. GUYER && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ513>515-527. &&
Hazardous weather outlook, Apr 25, 5:24 AM MDT, 22 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 524 AM MDT SAT APR 25 2015 NMZ501>540-261130- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 524 AM MDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UNSEASONABLY COLD AND STRONG UPPER LOW PRESSURE SYSTEM WILL MOVE THROUGH NEW MEXICO SUNDAY AND MONDAY. WIDESPREAD RAIN AND HIGH MOUNTAIN SNOW WILL RESULT OVER THE WESTERN HALF OF THE STATE SUNDAY AND OVER NORTHEAST AND EASTERN NEW MEXICO SUNDAY NIGHT AND MONDAY. SIGNIFICANT RAINFALL AND HIGH MOUNTAIN SNOW ACCUMULATION ARE LIKELY FROM THIS SYSTEM. A WINTER STORM WATCH IS IN EFFECT FOR THE EASTERN AND NORTHERN SANGRE DE CRISTO MOUNTAINS AS WELL AS FOR THE RATON AND JOHNSON MESA AREAS INCLUDING RATON PASS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:35 AM MDT | Winter Storm Warning | ABQ | 36 hr | |
| Apr 26, 1:53 PM MDT | Special Weather Statement | ABQ | Union | 52 min |
| Apr 26, 2:37 PM MDT | Special Weather Statement | ABQ | Union | 53 min |
| Apr 26, 5:17 PM MDT | Special Weather Statement | ABQ | Torrance | 28 min |
Nearby
Wind Advisories in New Mexico, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.